Alert archive / New York / Small Craft Advisories in 2020
Small Craft Advisory 49, NWS New York, NY
NWS New York, NY issued this small craft advisory at Apr 20, 2020, 4:24 AM EDT. It took effect at Apr 20, 2020, 8:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2020, 4:24 AM EDT (08:24 UTC)
- In effect from
- Apr 20, 2020, 8:00 AM EDT
- Expired
- Apr 20, 2020, 4:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
173 WHUS71 KOKX 200824 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 424 AM EDT Mon Apr 20 2020 ANZ355-202000- /O.CAN.KOKX.SC.Y.0048.000000T0000Z-200421T1000Z/ /O.NEW.KOKX.SC.Y.0049.200420T1200Z-200420T2000Z/ /O.NEW.KOKX.GL.A.0010.200421T1000Z-200422T1000Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 424 AM EDT Mon Apr 20 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 PM EDT THIS AFTERNOON... ...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... * WHAT...For the Small Craft Advisory, NE winds 15 to 20 kt with gusts up to 25 kt expected. For the Gale Watch, west winds 25 to 30 kt with gusts up to 35 kt and seas 6 to 9 ft possible. * WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...For the Small Craft Advisory, from 8 AM this morning to 4 PM EDT this afternoon. For the Gale Watch, Tuesday and Tuesday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ350-353-202000- /O.CON.KOKX.SC.Y.0048.000000T0000Z-200421T1000Z/ /O.NEW.KOKX.GL.A.0010.200421T1000Z-200422T1000Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 424 AM EDT Mon Apr 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... ...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... * WHAT...For the Small Craft Advisory, northeast winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. For the Gale Watch, southwest winds 25 to 30 kt with gusts up to 35 kt and seas 7 to 10 ft possible. * WHERE...Fire Island Inlet to Montauk Point NY out 20 nm. * WHEN...For the Small Craft Advisory, until 6 AM EDT Tuesday. For the Gale Watch, Tuesday and Tuesday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ345-202000- /O.NEW.KOKX.GL.A.0010.200421T1000Z-200421T2200Z/ South Shore Bays from Jones Inlet through Shinnecock Bay- 424 AM EDT Mon Apr 20 2020 ...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... * WHAT...South winds 20 to 25 kt with gusts up to 35 kt possible. * WHERE...The Long Island south shore bays. * WHEN...Tuesday morning and afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ For more information from the National Weather Service visit http://weather.gov/okx
1 follow-up statement
402 WHUS71 KOKX 201954 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 354 PM EDT Mon Apr 20 2020 ANZ355-211000- /O.EXP.KOKX.SC.Y.0049.000000T0000Z-200420T2000Z/ /O.UPG.KOKX.GL.A.0010.200421T1000Z-200422T1000Z/ /O.NEW.KOKX.GL.W.0013.200421T1000Z-200422T1000Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 354 PM EDT Mon Apr 20 2020 ...GALE WARNING IN EFFECT FROM 6 AM TUESDAY TO 6 AM EDT WEDNESDAY... * WHAT...West winds 15 to 25 kt with gusts up to 40 kt and seas 4 to 7 ft expected. * WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...From 6 AM Tuesday to 6 AM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ350-353-211000- /O.CON.KOKX.SC.Y.0048.000000T0000Z-200421T1000Z/ /O.UPG.KOKX.GL.A.0010.200421T1000Z-200422T1000Z/ /O.NEW.KOKX.GL.W.0013.200421T1000Z-200422T1000Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 354 PM EDT Mon Apr 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... ...GALE WARNING IN EFFECT FROM 6 AM TUESDAY TO 6 AM EDT WEDNESDAY... * WHAT...For the Gale Warning, southwest winds 15 to 25 kt with gusts up to 40 kt and seas 6 to 9 ft expected. For the Small Craft Advisory, seas 3 to 5 feet. * WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm and Fire Island Inlet NY to Moriches Inlet NY out 20 nm. * WHEN...For the Gale Warning, from 6 AM Tuesday to 6 AM EDT Wednesday. For the Small Craft Advisory, until 6 AM EDT Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ345-211000- /O.UPG.KOKX.GL.A.0010.200421T1000Z-200421T2200Z/ /O.NEW.KOKX.GL.W.0013.200421T1000Z-200422T1000Z/ South Shore Bays from Jones Inlet through Shinnecock Bay- 354 PM EDT Mon Apr 20 2020 ...GALE WARNING IN EFFECT FROM 6 AM TUESDAY TO 6 AM EDT WEDNESDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 40 kt expected. * WHERE...South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...From 6 AM Tuesday to 6 AM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ330-335-338-340-211000- /O.NEW.KOKX.GL.W.0013.200421T1000Z-200422T1000Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- 354 PM EDT Mon Apr 20 2020 ...GALE WARNING IN EFFECT FROM 6 AM TUESDAY TO 6 AM EDT WEDNESDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 40 kt. Seas 3 to 5 ft expected on Long Island Sound. * WHERE...The Long Island Sound, New York Harbor, and Peconic and Gardiners Bays. * WHEN...From 6 AM Tuesday to 6 AM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ For more information from the National Weather Service visit http://weather.gov/okx
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 20, 1:37 AM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, Apr 20, 1:37 AM EDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service New York NY 137 AM EDT Mon Apr 20 2020 .SYNOPSIS... A cold front moves through the region overnight, followed by low pressure passing offshore on Monday. Low pressure moving north of the region will drag a warm front, followed by a cold front through the area on Tuesday. High pressure will follow briefly on Wednesday. The high will then move quickly offshore into Thursday as low pressure approaches from the south and west Thursday into Thursday night. The low redevelops along the coast on Friday and exits Friday night. Another storm system will quickly follow for the second half of the weekend. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... Plenty of mid and high clouds are expected overnight. Winds will settle down before they turn to the NW late. Otherwise, forecast remains on track with previous discussion below. A cold front approaches from the west and passes late. Little if any rain is associated with this front. Overnight temperatures will fall into the upper 30s to lower 40s, which is close to normal for this time of year. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TUESDAY/... Low pressure tracking through the southern US will emerge off the Mid Atlantic coast by Monday morning. Models continue to keep the low well off to the south and east of Long Island and with dry air filtering behind the cold front, this will create a sharp cutoff in precipitation. Have continued to trend PoPs down, as most of the region looks to remain dry with only a slight chance of showers possible across eastern Long Island. The combination of northerly winds and cloud cover will result in a cool day with highs in the mid to upper 50s. Brief high pressure returns on Monday night with clearing skies and light southwesterly winds. Lows will drop down into the 30s and 40s. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... An upper level trough will deepen on Tuesday and dive southeast late Tuesday into Tuesday evening. This will lead to a warm front, followed by a cold front to push through the region on Tuesday. Not expected much in the way of precipitation from the warm front, as the pattern is rather progressive along with the lack of damming high pressure to the east and northeast. Therefore we should briefly get into the warm sector, if you can call it that for the late morning and early afternoon. The surge of any lower level warmer and moist air is lacking with the southwest to southerly flow. Low level CAPE (below 5kft is essentially non-existent), with the BUFKIT soundings on the NAM 3k indicating a few hundred j/kg of CAPE, with the any skinny CAPE confined to the mid levels (5 to 15 kft). With the GFS any CAPE is hard to find. The overall instability is lacking, and will high shear values overall any convection would likely be very low-topped and extremely conditional. With the cold pool building aloft however throughout the afternoon a few to isolated pockets of low-topped convection are a possibility, with SPC having our region in a marginal risk of severe weather for Tuesday. With the inverted V type forecast soundings indicated by the GFS and NAM cannot rule out a line of showers having some gusty winds associated with them in the 40 mph neighborhood. The overall lack of daytime heating / instability is the main limiting factor to widespread or more intense convection in all likelihood. In any event a strong south to southwesterly synoptic flow ahead of the front will result in gusts in the 30 to 35 mph range. Behind the front the winds will switch quickly to the northwest and this will result in gusty winds through Tuesday evening, with any higher gusts diminishing slightly for late Tuesday night. Behind the front temperatures are expected to average a good 10 degrees below average for this time of the year for late Tuesday night and Wednesday. By Wednesday night the winds will diminish, but temperatures will still average below normal with inland locations flirting with the freezing mark once again for Thursday morning lows. The next storm system will then approach from the west and southwest for later Thursday and Thursday night. The current thinking is that much of the day on Thursday will remain dry as high pressure pushes further offshore. A weakening and stalled front boundary will get closer to interior northwestern sections during the day on Thursday, thus a slight chance of a few light showers seems prudent. But the main rain event will hold off for much of the day, with chances of rain increasing late in the day, and especially into the evening. The storm system will begin to take on a double barrel structure during late Thursday night as low pressure redevelops and emerges off the Mid Atlantic coast on Friday. This should could lead to a second area of steady rainfall to emerge, especially closer to the coast during the day on Friday. By Friday evening much of the guidance is now quicker and suggest the system pushes away to the northeast for Friday night, with perhaps just a few lingering showers. There are questions concerning the first half of next weekend, and whether high pressure northwest of the region and build in enough to keep most of the day on Saturday dry. The global model consensus has low pressure approaching again, not much unlike its predecessor for Saturday night into Sunday. So for now, it appears the first half of the weekend will be the better half. Although the global guidance is suggesting an inverted trough set up along the eastern seaboard by Saturday night which could train moisture northward sooner that expected by late in the day on Saturday. Temperatures overall throughout the forecast period will average below normal for this time of the year. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... A cold front is crossing the area early this morning. Low pressure will pass well offshore during the day today. VFR conditions through the TAF period. Winds will continue to shift to the N/NW early this morning behind the front. Winds then continue to veer, becoming NNE shortly after daybreak, and increase. Sustained winds 10-15 kt with gusts to around 20 kt are expected, especially closer to the coast. Winds then back to the N/NW by late afternoon before becoming light and variable after sunset. .OUTLOOK FOR 06Z TUESDAY THROUGH FRIDAY... .Monday night...VFR. .Tuesday...Mainly VFR. Showers likely with a chance thunderstorms and MVFR possible late afternoon/evening. S-SW wind gusts 25-35 kt, strongest at coastal terminals. .Tuesday night-Wednesday...VFR. NW winds gusts 25-30 kt. .Thursday...Mainly VFR during the day, MVFR or lower at night in rain. .Friday...IFR or lower in rain, SE-NE wind gusts 20-25 kt possible. && .MARINE... Extended the SCA through Monday night on the ocean waters. Seas linger overnight in the 3 to 6 ft range, but winds diminish. However, winds increase once again in the morning as they shift to the N/NE. For the non ocean waters, not enough confidence in SCA conditions to issue for those waters. Best chance would be eastern LI Sound, and eastern bays, closer to the passing low pressure. Winds diminish Monday night before turning back around the the S/SW Tuesday. Speeds increase ahead of an approaching cold front. The eastern ocean waters may have an occasional gust to gale force by the afternoon. As the cold front moves through by early Tuesday evening the winds will switch to a west northwest direction with gales conditions due to gale force gusts for all of the ocean waters, along with Eastern Long Island Sound, and the south shore and eastern bays of Long Island. Small craft conditions will exist elsewhere with all the waters likely having small craft conditions on Wednesday, although the eastern ocean may occasionally gust near gale force through the early afternoon. For Wednesday night conditions will settle below small craft with the winds diminishing as high pressure settles and the seas gradually subside. A return flow will get established during Thursday as a southerly flow gradually increases. By Thursday night marginal small craft conditions are expected out on the ocean. Small craft conditions will be more likely by Friday as low pressure approaches. && .HYDROLOGY... No hydrologic impacts are expected through Thursday. By Thursday night into Friday a storm system will bring rain to the region. At this point in time the exact track and evolution of this system is uncertain, but the potential exists for up to 1.0 to 1.5 inches which would likely result in poor drainage and nuisance type flooding with minimal if any impacts. && .EQUIPMENT... NYC NOAA Weather Radio Station KWO35 (162.55 MHz) is undergoing its final stages of testing, and is operating at full power. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. NJ...None. MARINE...Small Craft Advisory until 6 AM EDT Tuesday for ANZ350-353-355. && SYNOPSIS...CB/JE NEAR TERM...CB/JE/PW SHORT TERM...CB LONG TERM...JE AVIATION...FEB MARINE...CB/JE/PW HYDROLOGY...CB/JE EQUIPMENT...
Hazardous weather outlook, Apr 19, 3:43 PM EDT, 12 hours 41 minutes before
Hazardous Weather Outlook National Weather Service New York NY 343 PM EDT Sun Apr 19 2020 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-201945- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 343 PM EDT Sun Apr 19 2020 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ335-338-201945- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor- 343 PM EDT Sun Apr 19 2020 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-340-345-350-353-355-201945- Long Island Sound East of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 343 PM EDT Sun Apr 19 2020 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Gale conditions are possible Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 4:22 AM EDT | Frost Advisory | OKX | Suffolk | 28 hr |
| Apr 20, 4:24 AM EDT | Gale Watch | OKX | 12 hr | |
| Apr 20, 3:51 PM EDT | Wind Advisory | OKX | Bronx, Kings, Nassau, New York, Orange, Putnam and 5 more | 30 hr |
| Apr 20, 3:54 PM EDT | Gale Warning | OKX | 36 hr |
Nearby
Small Craft Advisories in New York, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.